Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 94, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Jun 1, 2016, 9:01 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2016, 9:01 PM PDT (04:01 UTC)
- Expired
- Jun 2, 2016, 2:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
182 WHUS76 KMTR 020401 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 901 PM PDT WED JUN 1 2016 PZZ530-020900- /O.EXP.KMTR.SC.Y.0091.000000T0000Z-160602T0400Z/ /O.NEW.KMTR.SC.Y.0094.160602T0401Z-160602T0900Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 901 PM PDT WED JUN 1 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT THURSDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT THURSDAY FOR THE NORTHERN SAN FRANCISCO BAY. GUSTY SOUTHWEST WINDS CONTINUE TO BLOW FROM THE GOLDEN GATE TO ANGEL ISLAND WITH LOCAL GALE FORCE GUSTS POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-021215- /O.CON.KMTR.SC.Y.0091.000000T0000Z-160603T1800Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 901 PM PDT WED JUN 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-021215- /O.CON.KMTR.SC.Y.0091.160603T0000Z-160603T1800Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 901 PM PDT WED JUN 1 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THURSDAY TO 11 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
1 follow-up statement
028 WHUS76 KMTR 020922 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 222 AM PDT THU JUN 2 2016 PZZ530-021730- /O.EXP.KMTR.SC.Y.0094.000000T0000Z-160602T0900Z/ /O.EXB.KMTR.SC.Y.0091.160602T0922Z-160603T0400Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 222 AM PDT THU JUN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ540-021730- /O.EXB.KMTR.SC.Y.0091.160602T1500Z-160603T0400Z/ COASTAL WATERS FROM POINT ARENA TO POINT REYES CALIFORNIA OUT TO 10 NM- 222 AM PDT THU JUN 2 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-021730- /O.CON.KMTR.SC.Y.0091.000000T0000Z-160603T1800Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 222 AM PDT THU JUN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-021730- /O.CON.KMTR.SC.Y.0091.160603T0000Z-160603T1800Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 222 AM PDT THU JUN 2 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 5:00 PM PDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 1, 5:00 PM PDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
500 PM PDT WED JUN 1 2016
.SYNOPSIS...A ridge of high pressure over the region will result
in continued above average inland temperatures while cooler
conditions persist near the coast. An upper level low will
approach the California Coast this weekend and bring cooler
temperatures to our area by Sunday.
&&
.DISCUSSION...as of 1:59 PM PDT Wednesday...Mid/upper level high
pressure over the region and warming conditions aloft have once
again resulted in a rapid warm-up of surface temperatures this
afternoon. Many locations inland, away from the coast have warmed
into the 70s and 80s with a few 90s reported in the inland hills.
Do expect afternoon maximum temperatures to be similar to those
yesterday for most inland areas. Meanwhile a marine layer of
around 1200 feet in depth has kept coastal temperatures in the 50s
to lower 60s under mostly cloudy conditions. A few breaks in the
stratus should give way to some warming near the coast through the
afternoon. Low clouds and the potential for fog will spread back
inland tonight, especially in the North Bay valleys and Monterey
Bay Region down into the Salinas Valley.
As the ridge remains in place over the region through late week,
the air mass aloft will continue to warm. This will result in a
continued warming trend for inland areas, generally by a few
degrees, while coastal areas will be cooler as a result of the
marine influence and weak onshore flow. The peak of the heat is
forecast for Friday and/or Saturday afternoon with widespread 80s
and 90s inland with some of the warmest locations warming above
the 100 degree mark. In addition to the afternoon heat, very warm
conditions will persist overnight in the hills while lower
elevations cool generally into the 50s.
The forecast models continue to show the development of a
mid/upper level low along the west side of the ridge that will
slowly approach the California coast this weekend. As the low
approaches, the mid/upper levels will cool and translate to a
slight cooling trend over the region. This feature may also
enhance the marine layer from Saturday into the weekend with
continued low clouds, fog and possible coastal drizzle for the
overnight and early morning hours. While the track and mid/upper
level support associated with this system would typically suggest
the potential for thunderstorm development, the forecast models
indicate a lack of sufficient mid/upper level moisture. As a
result, will keep a mention of thunderstorms out of the forecast
at this time. However, will continue to monitor the latest trends
in the forecast model output.
&&
.AVIATION...as of 5:00 PM PDT Wednesday...For 00z tafs. Marine
layer is shallow along the coast around 1000 feet. Slight
southerly component to the winds has brought low clouds to the
north side of Monterey Bay as well as through the Golden Gate and
into the Berkeley hills. Half Moon Bay currently reporting
overcast at 500 feet along the coast. As usual expect cigs into
Monterey Bay terminals this evening. Have introduced some late
night/early morning cigs for koak but not expecting at ksfo given
shallow layer. Any clouds will burn back fairly quickly Thursday
am.
Vicinity of KSFO...vfr forecast this evening with sodars showing
inversion depth around 1000 feet suggesting clouds will have a
hard time moving through the gap...rather take a beeline under
the gate. Therefore current taf keeps cigs out of ksfo through the
period but confidence only medium given finger of stratus has
pushed into berkeley hills.
Confidence is moderate.
SFO Bridge Approach...Expecting cigs to stay north of the approach
and not impact overnight into Thursday am.
Monterey Bay Terminals...Southerly component has cloud deck on
north side of Monterey Bay with first cigs over ksns then kmry
this evening. Shallow 500-800 foot cigs expected overnight through
about 1730z Thursday.
Confidence is moderate.
&&
.MARINE...as of 3:00 PM PDT Wednesday...Winds are expected to
increase slightly out of the north on thursday as a storm system
approaches the coast strengthening the surface pressure gradient.
a mixed swell will continue to impact the coast with a moderate
short period northwest swell and a long period southerly swell.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...Pt Arena to Pigeon Pt 10-60 nm
SCA...SF Bay until 9 PM
&&
PUBLIC FORECAST: RGass
AVIATION: RWW
MARINE: Larry
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaNearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.